Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2004, 4:09 PM EST for Allen County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2004, 4:09 PM EST (21:09 UTC)
- Expired
- Jun 13, 2004, 5:00 PM EST
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Allen County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:20 PM EST | TSTM WND DMG | Fort Wayne, IN | TREE FELL ON MOVING VEHICLE. PERSON TRAPPED INSIDE. SEVERAL TREES DOWN. POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 132109
SVRIWX
INC003-132200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EST SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN INDIANA
* UNTIL 500 PM EST
* AT 408 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF FORT WAYNE...MOVING EAST
AT 40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
FORT WAYNE
NEW HAVEN
GRABILL
WOODBURN
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK
SHELTER IMMEDIATELY
QUARTER SIZE HAIL MAY ALSO BE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4094 8505 4093 8534 4114 8534 4124 8480
4099 8480
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:28 PM EST, 41 minutes earlier.
Area forecast discussion, Jun 13, 3:28 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 328 PM EST SUN JUN 13 2004 .SHORT TERM... LINE OF SHOWERS AND STORMS DEVELOPING ACROSS CNTL CWA WILL LIKELY EXPAND AND INTENSIFY NEXT FEW HOURS AND WILL GO HIGH CHC AND MAYBE LIKELY NOW THAT COVERAGE LOOKS TO BE HIGHER. MAY ALSO BE DEVELOPMENT ON WIND SHIFT ACROSS IL THIS AFTERNOON WHICH WOULD PUSH THROUGH CWA THIS EVENING. WILL GO WITH DRY FORECAST TOWARD MIDNIGHT. NEXT FAST MOVING SHORTWV WILL MOVE INTO CWA BY AFTERNOON WITH CHC MORNING POPS AND LIKELY AFTERNOON. WITH STORM MOVEMENT INCREASING HAVE DECIDED TO CANCEL WATCH FOR TONIGHT AND LET LATER SHIFTS DECIDE IF NEEDED FOR MONDAY. LOWERED TEMPS MONDAY WITH CLOUDS AND RAIN MOVING IN BY MIDDAY. && .LONG TERM... LATE MONDAY THE COLD FRONT WILL BE MOVING THROUGH OUR CWA. ANY SHOWERS AND STORMS SHOULD END MONDAY NIGHT AND THEN MADE TUESDAY DRY AS THAT FRONT IS SOUTHEAST OF THE AREA AND A SMALL HIGH SETTLES INTO THE AREA. THE PAST FEW MODEL RUNS HAVE HAD TUESDAY DRY AND THE PAST FEW NUMERICAL RUNS OF THE POP HAVE BEEN WAY LOW...NEIGHBORING OFFICES ALSO WENT DRY FOR TUESDAY...SO HAVE MADE TUESDAY DRY EXCEPT FOR THE VERY VERY SOUTHERN PART TO MATCH UP WELL WITH OUR SOUTHERN NEIGHBORS AS THE GFS IS THE LAST TO MOVE THE QPF OUT. THEN THE NEXT FRONT TO AFFECT OUR CWA WILL BE ON WEDNESDAY AS ANOTHER COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA. THEN AFTER THAT...ANOTHER HIGH PRESSURE AREA WILL MOVE IN AND BE OVER OUR AREA THROUGH EARLY SATURDAY. GFS AND GEM ARE HINTING AT A SMALL, WEAK LOW PRESSURE TROUGH MOVING THROUGH ON SATURDAY. BUT WILL LEAVE SATURDAY DRY FOR THE TIME BEING AS THIS TROUGH IS LOOKING WEAK AND ITS STILL A FEW DAYS AWAY TO GET A GOOD ENOUGH HANDLE ON IT. THEN A WEEK FROM TODAY LOOKS TO BE DRY RIGHT NOW WITH ANOTHER HIGH OVER THE AREA. && .AVIATION... LINE OF SHOWERS WILL MOVE EAST TOWARD FWA THIS AFTERNOON AND WILL LIKELY BE MORE DEVELOP LATER THIS AFTERNOON TOWARD SBN AS WIND SHIFT MOVES ACROSS REGION BENEATH SFC LOW OVER WI. STILL EXPECTING SCT TSTMS AND COVERAGE STILL LOOKS TO BE LOW ENOUGH TO KEEP OUT OF TAFS. WILL NEED TO MONITOR AS THE AFTERNOON GOES ON. VFR BKN CIGS TONIGHT WITH SHOWERS ENDING BY 03Z AND JUST SOME HAZE INTO THE MORNING. NEXT BATCH OF STORMS WILL ARRIVE BY AFTERNOON BUT WITH UNCERTAINTY LEFT OUT OF TAFS FOR NOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 600 PM EST TODAY FOR ZONES INZ003>INZ009...INZ012>INZ018...INZ020...INZ022>027...INZ032>034. MI...FLOOD WATCH UNTIL 600 PM EST TODAY FOR ZONES MIZ077>079. OH...FLOOD WATCH UNTIL 600 PM EST TODAY FOR ZONES OHZ001>OHZ002...OHZ004>OHZ005...OHZ015>OHZ016...OHZ024>OHZ025. &&
Hazardous weather outlook, Jun 13, 5:01 AM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EST SUN JUN 13 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-141000- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 501 AM EST SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL CAUSING SOME FLOODING ARE EXPECTED THIS AFTERNOON AND EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THE STORMS. ADDITIONALLY, SEVERE STORMS WITH HAIL TO ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE THAT THE STORMS MAY BE SEVERE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN MONDAY AND TUESDAY. SPOTTERS ARE ALSO URGED TO REPORT FLOODING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, Jun 13, 2:43 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 7 SE COLUMBIA CITY 41.09N 85.39W
06/13/2004 0.75 INCH WHITLEY IN EMERGENCY MNGR
0214 PM HEAVY RAIN 3 S WABASH 40.76N 85.83W
06/13/2004 1.75 INCH WABASH IN TRAINED SPOTTER
RAINED FOR 30 MINUTES. STANDING WATER ACROSS ROADS AND
FIELDS.
0208 PM HAIL 2 NE LUTHER 44.04N 85.68W
06/13/2004 0.75 INCH LAKE MI EMERGENCY MNGR
0208 PM TSTM WND DMG 2 NW LUTHER 44.04N 85.68W
06/13/2004 LAKE MI EMERGENCY MNGR
BARN ROOF BLOWN OFF.
0148 PM FLASH FLOOD 5 NE PERU 40.75N 86.07W
06/13/2004 MIAMI IN LAW ENFORCEMENT
US 31 FLOODED AND IMPASSABLE IN PLACES WITH WATER FLOWING
ACROSS ROAD.
&&
ALSLocal storm report, Jun 13, 2:48 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
248 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 6 SE SOUTH WHITLEY 41.02N 85.55W
06/13/2004 0.75 INCH WHITLEY IN EMERGENCY MNGR
0208 PM TSTM WND DMG 6 SE SOUTH WHITLEY 41.02N 85.55W
06/13/2004 WHITLEY IN EMERGENCY MNGR
BARN ROOF BLOWN OFF.
&&
ALSLocal storm report, Jun 13, 3:08 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FORT WAYNE 41.07N 85.14W
06/13/2004 0.88 INCH ALLEN IN TRAINED SPOTTER
.67 INCES OF RAIN IN 15 MINUTES.
&&
ALSLocal storm report, Jun 13, 3:39 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 6 SE SOUTH WHITLEY 41.02N 85.55W
06/13/2004 WHITLEY IN EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
ALSLocal storm report, Jun 13, 4:05 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EST SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL HUNTINGTON 40.88N 85.51W
06/13/2004 0.88 INCH HUNTINGTON IN EMERGENCY MNGR
&&
ALSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:25 PM EST | Flash Flood Warning | IWX | Cass, Miami | 2 hr |
| Jun 13, 1:30 PM EST | Severe Thunderstorm Warning | IWX | Miami, Wabash | 60 min |
| Jun 13, 2:00 PM EST | Flash Flood Warning | IWX | Wabash | 60 min |
| Jun 13, 2:03 PM EST | Severe Thunderstorm Warning | IWX | Huntington, Whitley | 57 min |
| Jun 13, 2:20 PM EST | Severe Thunderstorm Warning | IWX | Allen | 55 min |
| Jun 13, 3:10 PM EST | Severe Thunderstorm Warning | IWX | Whitley | 50 min |
| Jun 13, 3:30 PM EST | Flash Flood Warning | IWX | Allen, Whitley | 2 hr |
| Jun 13, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Huntington | 63 min |
| Jun 13, 4:37 PM EST | Severe Thunderstorm Warning | IWX | Adams, Wells | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.